3 Search Results for "Majewski, Konrad"


Document
Maintaining CMSO₂ Properties on Dynamic Structures with Bounded Feedback Vertex Number

Authors: Konrad Majewski, Michał Pilipczuk, and Marek Sokołowski

Published in: LIPIcs, Volume 254, 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)


Abstract
Let 𝜑 be a sentence of CMSO₂ (monadic second-order logic with quantification over edge subsets and counting modular predicates) over the signature of graphs. We present a dynamic data structure that for a given graph G that is updated by edge insertions and edge deletions, maintains whether 𝜑 is satisfied in G. The data structure is required to correctly report the outcome only when the feedback vertex number of G does not exceed a fixed constant k, otherwise it reports that the feedback vertex number is too large. With this assumption, we guarantee amortized update time O_{𝜑,k}(log n). By combining this result with a classic theorem of Erdős and Pósa, we give a fully dynamic data structure that maintains whether a graph contains a packing of k vertex-disjoint cycles with amortized update time O_k(log n). Our data structure also works in a larger generality of relational structures over binary signatures.

Cite as

Konrad Majewski, Michał Pilipczuk, and Marek Sokołowski. Maintaining CMSO₂ Properties on Dynamic Structures with Bounded Feedback Vertex Number. In 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 254, pp. 46:1-46:13, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{majewski_et_al:LIPIcs.STACS.2023.46,
  author =	{Majewski, Konrad and Pilipczuk, Micha{\l} and Soko{\l}owski, Marek},
  title =	{{Maintaining CMSO₂ Properties on Dynamic Structures with Bounded Feedback Vertex Number}},
  booktitle =	{40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)},
  pages =	{46:1--46:13},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-266-2},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{254},
  editor =	{Berenbrink, Petra and Bouyer, Patricia and Dawar, Anuj and Kant\'{e}, Mamadou Moustapha},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2023.46},
  URN =		{urn:nbn:de:0030-drops-176981},
  doi =		{10.4230/LIPIcs.STACS.2023.46},
  annote =	{Keywords: feedback vertex set, CMSO₂ formula, data structure, dynamic graphs, fixed-parameter tractability}
}
Document
Track A: Algorithms, Complexity and Games
Max Weight Independent Set in Graphs with No Long Claws: An Analog of the Gyárfás' Path Argument

Authors: Konrad Majewski, Tomáš Masařík, Jana Novotná, Karolina Okrasa, Marcin Pilipczuk, Paweł Rzążewski, and Marek Sokołowski

Published in: LIPIcs, Volume 229, 49th International Colloquium on Automata, Languages, and Programming (ICALP 2022)


Abstract
We revisit recent developments for the Maximum Weight Independent Set problem in graphs excluding a subdivided claw S_{t,t,t} as an induced subgraph [Chudnovsky, Pilipczuk, Pilipczuk, Thomassé, SODA 2020] and provide a subexponential-time algorithm with improved running time 2^𝒪(√nlog n) and a quasipolynomial-time approximation scheme with improved running time 2^𝒪(ε^{-1} log⁵ n). The Gyárfás' path argument, a powerful tool that is the main building block for many algorithms in P_t-free graphs, ensures that given an n-vertex P_t-free graph, in polynomial time we can find a set P of at most t-1 vertices, such that every connected component of G-N[P] has at most n/2 vertices. Our main technical contribution is an analog of this result for S_{t,t,t}-free graphs: given an n-vertex S_{t,t,t}-free graph, in polynomial time we can find a set P of 𝒪(t log n) vertices and an extended strip decomposition (an appropriate analog of the decomposition into connected components) of G-N[P] such that every particle (an appropriate analog of a connected component to recurse on) of the said extended strip decomposition has at most n/2 vertices.

Cite as

Konrad Majewski, Tomáš Masařík, Jana Novotná, Karolina Okrasa, Marcin Pilipczuk, Paweł Rzążewski, and Marek Sokołowski. Max Weight Independent Set in Graphs with No Long Claws: An Analog of the Gyárfás' Path Argument. In 49th International Colloquium on Automata, Languages, and Programming (ICALP 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 229, pp. 93:1-93:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{majewski_et_al:LIPIcs.ICALP.2022.93,
  author =	{Majewski, Konrad and Masa\v{r}{\'\i}k, Tom\'{a}\v{s} and Novotn\'{a}, Jana and Okrasa, Karolina and Pilipczuk, Marcin and Rz\k{a}\.{z}ewski, Pawe{\l} and Soko{\l}owski, Marek},
  title =	{{Max Weight Independent Set in Graphs with No Long Claws: An Analog of the Gy\'{a}rf\'{a}s' Path Argument}},
  booktitle =	{49th International Colloquium on Automata, Languages, and Programming (ICALP 2022)},
  pages =	{93:1--93:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-235-8},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{229},
  editor =	{Boja\'{n}czyk, Miko{\l}aj and Merelli, Emanuela and Woodruff, David P.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2022.93},
  URN =		{urn:nbn:de:0030-drops-164343},
  doi =		{10.4230/LIPIcs.ICALP.2022.93},
  annote =	{Keywords: Max Independent Set, subdivided claw, QPTAS, subexponential-time algorithm}
}
Document
The Asymmetric Travelling Salesman Problem In Sparse Digraphs

Authors: Łukasz Kowalik and Konrad Majewski

Published in: LIPIcs, Volume 180, 15th International Symposium on Parameterized and Exact Computation (IPEC 2020)


Abstract
Asymmetric Travelling Salesman Problem (ATSP) and its special case Directed Hamiltonicity are among the most fundamental problems in computer science. The dynamic programming algorithm running in time 𝒪^*(2ⁿ) developed almost 60 years ago by Bellman, Held and Karp, is still the state of the art for both of these problems. In this work we focus on sparse digraphs. First, we recall known approaches for Undirected Hamiltonicity and TSP in sparse graphs and we analyse their consequences for Directed Hamiltonicity and ATSP in sparse digraphs, either by adapting the algorithm, or by using reductions. In this way, we get a number of running time upper bounds for a few classes of sparse digraphs, including 𝒪^*(2^(n/3)) for digraphs with both out- and indegree bounded by 2, and 𝒪^*(3^(n/2)) for digraphs with outdegree bounded by 3. Our main results are focused on digraphs of bounded average outdegree d. The baseline for ATSP here is a simple enumeration of cycle covers which can be done in time bounded by 𝒪^*(μ(d)ⁿ) for a function μ(d) ≤ (⌈d⌉!)^(1/⌈d⌉). One can also observe that Directed Hamiltonicity can be solved in randomized time 𝒪^*((2-2^(-d))ⁿ) and polynomial space, by adapting a recent result of Björklund [ISAAC 2018] stated originally for Undirected Hamiltonicity in sparse bipartite graphs. We present two new deterministic algorithms for ATSP: the first running in time 𝒪(2^(0.441(d-1)n)) and polynomial space, and the second in exponential space with running time of 𝒪^*(τ(d)^(n/2)) for a function τ(d) ≤ d.

Cite as

Łukasz Kowalik and Konrad Majewski. The Asymmetric Travelling Salesman Problem In Sparse Digraphs. In 15th International Symposium on Parameterized and Exact Computation (IPEC 2020). Leibniz International Proceedings in Informatics (LIPIcs), Volume 180, pp. 23:1-23:18, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2020)


Copy BibTex To Clipboard

@InProceedings{kowalik_et_al:LIPIcs.IPEC.2020.23,
  author =	{Kowalik, {\L}ukasz and Majewski, Konrad},
  title =	{{The Asymmetric Travelling Salesman Problem In Sparse Digraphs}},
  booktitle =	{15th International Symposium on Parameterized and Exact Computation (IPEC 2020)},
  pages =	{23:1--23:18},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-172-6},
  ISSN =	{1868-8969},
  year =	{2020},
  volume =	{180},
  editor =	{Cao, Yixin and Pilipczuk, Marcin},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.IPEC.2020.23},
  URN =		{urn:nbn:de:0030-drops-133269},
  doi =		{10.4230/LIPIcs.IPEC.2020.23},
  annote =	{Keywords: asymmetric traveling salesman problem, Hamiltonian cycle, sparse graphs, exponential algorithm}
}
  • Refine by Author
  • 3 Majewski, Konrad
  • 2 Sokołowski, Marek
  • 1 Kowalik, Łukasz
  • 1 Masařík, Tomáš
  • 1 Novotná, Jana
  • Show More...

  • Refine by Classification
  • 2 Mathematics of computing → Graph algorithms
  • 2 Theory of computation → Graph algorithms analysis
  • 1 Mathematics of computing → Approximation algorithms
  • 1 Theory of computation → Dynamic graph algorithms
  • 1 Theory of computation → Parameterized complexity and exact algorithms

  • Refine by Keyword
  • 1 CMSO₂ formula
  • 1 Hamiltonian cycle
  • 1 Max Independent Set
  • 1 QPTAS
  • 1 asymmetric traveling salesman problem
  • Show More...

  • Refine by Type
  • 3 document

  • Refine by Publication Year
  • 1 2020
  • 1 2022
  • 1 2023

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail